MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383538
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: unknown.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported with the use of the bd nexiva¿ closed iv catheter system there was an issue with tubing separation.It was stated ¿at time of insertion of this piv, when flushing the integrated intension tubing was not fully connected at point of entry.¿ there was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: device/batch history record review could not be performed as the lot number was not provided.Observations and testing could not be performed because units were not received for investigation of this incident.Conclusions: the defect tubing defective/damaged; as stated as the reported code could not be identified or confirmed, and cause could not be determined, as the units described in the product incident report were not returned for evaluation and testing.Therefore, there was no physical evidence to confirm or to support manufacturing process related issues for the defect stated in the pir.A formal corrective action will not be initiated at this time.Customer complaint trends are evaluated monthly.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7570731
Report Number1710034-2018-00270
Device Sequence Number13897003
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383538
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;